Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Oct 22, 2005, 2:36 AM EDT for Dillon County, South Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2005, 2:36 AM EDT (06:36 UTC)
- Expired
- Oct 22, 2005, 3:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Dillon County, SC
The radar
The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 2:50 AM EDT | HAIL 0.88 | Oak Grove, SC | NICKEL SIZE HAIL WAS REPORTED BY THE OAK GROVE FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2444 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 220637 SVRILM SCC033-220700- /O.NEW.KILM.SV.W.0037.051022T0636Z-051022T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 236 AM EDT SAT OCT 22 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DILLON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 300 AM EDT * AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK GROVE...OR 14 MILES WEST OF DILLON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LATTA AROUND 250 AM... DILLON AROUND 255 AM... FLOYDALE AROUND 300 AM... IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3441 7959 3429 7955 3431 7908 3451 7933 $$ RJD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 8:22 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 21, 8:22 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 822 PM EDT FRI OCT 21 2005 .SHORT TERM (OVERNIGHT)... WILL UPDATE ZONES TO ADD THE THUNDERSTORMS AS OPPOSED TO JUST SHOWERS. CWA FOR THE MOST PART IS LOCATED IN THE RIGHT FRONT REGION OF THE 300 MB JET FOR MUCH OF THE NIGHT BEFORE MOVING DIRECTLY OVERHEAD BY SAT MORNING. AS A RESULT...WILL CONTINUE CHANCE OF CONVECTION WELL AFTER SUNSET DUE TO THE FOREMENTIONED ATM DYNAMICS. WILL ALSO INCLUDE AREAS OF FOG INLAND AND WHERE THE PCPN OCCURRED ...TO PATCHY ALONG THE COAST. MINS LOOK AOK. && .MARINE... WILL HAVE TO INITIALIZE WITH A SOUTH WIND DIRECTION AS OPPOSED TO SW. WIND TO VEER TO SOUTHWEST AND INCREASE TO SOLID 15 KT BY MORNING...POSSIBLY 20 KT. THIS IN RESPONSE TO MID TO UPPER ATM DYNAMICS APPROACHING FROM THE WEST AT THE MOMENT...AND MOVING ACROSS THE REGION BY SAT MORNING. THIS WILL TIGHTEN THE SFC PG PRODUCING THE 15 TO POSSIBLY 20 KT. WILL ALSO TWEAK THE SEAS UPWARDS. && .AVIATION... ALL TERMINALS VFR THIS EVENING. GOOD PVA APPROACHING AND WILL MOVE ACROSS THE TERMINALS EARLY TONIGHT. CONVECTION ALREADY FIRING WEST OF FLO AHEAD OF THIS. GENERALLY MVFR CONDITIONS CAN BE EXPECTED WITH THIS ACTIVITY WITH SHORT LIVED IFR CONDITIONS. AFTER PRECIPITATION PASSES...EXPECT TERMINALS TO DEVELOP MVFR VISIBILITIES IN BR WITH A DECENT CHANCE OF TEMPO IFR VISIBILITIES AND CEILINGS IN FOG A FEW HOURS AFTER PRECIPITATION ENDS. TERMINALS SHOULD BECOME VFR BY 14Z AND REMAIN VFR THROUGH 23/00Z WITH SOUTHWEST TO WEST WINDS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. SHORT TERM...HOEHLER AVIATION...ROSS MARINE...HOEHLER
Hazardous weather outlook, Oct 21, 9:00 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 900 PM EDT FRI OCT 21 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-220915- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 900 PM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE MAIN SEVERE THREAT WILL BE HAIL BUT DAMAGING WIND WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD COME TO AN END WITH THE PASSAGE OF A STRONG COLD FRONT SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-220915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 900 PM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...OVERNIGHT THUNDERSTORMS DURING THE OVERNIGHT HOURS MAY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE STRONG WINDS. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD COME TO AN END WITH THE PASSAGE OF A STRONG COLD FRONT SATURDAY NIGHT. A PERIOD OF GUSTY WINDS AND ROUGH SEAS MAY ACCOMPANY ANY THUNDERSTORMS. STRONG COLD AIR ALOFT MOVING ACROSS THE WARM WATERS WILL MAKE FOR ROUGH SEAS AND BREEZY CONDITIONS. SEA HEIGHTS WILL BE INCREASING BEGINNING MON NIGHT AND NORTHERLY WINDS WILL ALSO STRENGTHEN AS HURRICANE WILMA MOVES NORTHEAST...PASSING WELL EAST OF THE CAROLINAS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:45 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 72 min |
| Oct 22, 3:03 AM EDT | Severe Thunderstorm Warning | ILM | Dillon | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.